MAUDE Adverse Event Report: SUNBEAM PRODUCTS, INC. SUNBEAM; HEATING PAD

SUNBEAM PRODUCTS, INC. SUNBEAM; HEATING PAD
Model Number 732-500
Medical Device Problem Code Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Event or Problem Description
Medical professional alleges using a heating pad on two children during dental procedures while under sedation and they received burns to their buttocks.There was not a report of property damage with this incident.
 
Additional Manufacturer Narrative
There is an instruction that states, "do not use while sleeping or on someone who is sleeping" and consumer failed to perform that instruction.There is an instruction that states, "this pad is not to be used on or by an invalid, a sleeping or unconscious person, a person with diabetes, or a person with poor blood circulation or insensitivity to heat, or a person incapacitated by medication" and consumer failed to perform that instruction.There is an instruction that states, "burns can occur regardless of control setting, check skin under pad frequently" and consumer failed to perform that instruction.There is an instruction that states, "do not sit on, against, or crush pad-avoid sharp folds.Place pad on top of and not under the part of body needing heat" and consumer failed to perform that instruction.There is an instruction that states, "household use only" and consumer failed to perform that instruction.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There is an instruction that states, "do not use while sleeping or on someone who is sleeping" and consumer failed to perform that instruction.There is an instruction that states, "this pad is not to be used on or by an invalid, a sleeping or unconscious person, a person with diabetes, or a person with poor blood circulation or insensitivity to heat, or a person incapacitated by medication" and consumer failed to perform that instruction.There is an instruction that states, "burns can occur regardless of control setting, check skin under pad frequently" and consumer failed to perform that instruction.There is an instruction that states, "do not sit on, against, or crush pad-avoid sharp folds.Place pad on top of and not under the part of body needing heat" and consumer failed to perform that instruction.There is an instruction that states, "household use only" and consumer failed to perform that instruction.Heating pad is bunched/crushed which shows abuse of the product and a violation of the instructions and warnings provided.This incident is the direct result of consumer misuse/abuse of the product.

Brand Name
SUNBEAM
Common Device Name
HEATING PAD
Manufacturer (Section D)
SUNBEAM PRODUCTS, INC.
2381 executive center dr.
boca raton FL 33431
Manufacturer (Section G)
ZHEIJANG LUMENG HEALTH & TECHNOLOGY CO.,LTD
northwest of qunxian road and
center avenue
paojiang 31200
CH   31200
Manufacturer Contact
michael miles
303 nelson ave.
neosho, MO 64850
4174557441
MDR Report Key15680739
Report Number3010805625-2022-00042
Device Sequence Number6421289
Product Code IRT
UDI-Device Identifier00053891134033
UDI-Public(01)00053891134033(11)210724
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number732-500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/18/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date11/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose